3 doctors weighed in:

I was on prednisone for 18 months wich caused adrinal supression/diabetes. Can that be reversed?

3 doctors weighed in
Dr. Quang Nguyen
Internal Medicine - Endocrinology
1 doctor agrees

In brief: Maybe

The tough part is weaning off the Prednisone and allows the adrenal glands to function again.
This is tricky but it should be tried because it's always better to have the adrenals function on their own rather than depending on a pill, especially Prednisone which can have many side effects.

In brief: Maybe

The tough part is weaning off the Prednisone and allows the adrenal glands to function again.
This is tricky but it should be tried because it's always better to have the adrenals function on their own rather than depending on a pill, especially Prednisone which can have many side effects.
Dr. Quang Nguyen
Dr. Quang Nguyen
Thank
Dr. William Lizarraga
Internal Medicine

In brief: Yes, maybe!

If someone develops diabetes while taking steroids (prednisone), especially high doses, then often times the body will return to normal afterwards.
Because steroids can cause weight gain, working toward getting back to a normal weight through diet and mild calorie and carbohydrate restriction can help hasten the return to normal.

In brief: Yes, maybe!

If someone develops diabetes while taking steroids (prednisone), especially high doses, then often times the body will return to normal afterwards.
Because steroids can cause weight gain, working toward getting back to a normal weight through diet and mild calorie and carbohydrate restriction can help hasten the return to normal.
Dr. William Lizarraga
Dr. William Lizarraga
Thank
Get help from a real doctor now
Dr. Vicken Poochikian
Board Certified, Internal Medicine
38 years in practice
2M people helped
Continue
108,000 doctors available
Read more answers from doctors